Jump to content

BAC5: Effexor withdrawal


BAC5

Recommended Posts

Hello. I just joined this group to meet a community who understands the unbelievable side effects of withdrawing from antidepressants, especially Effexor.

 

Due to chemical toxicity damage to my lungs, GI tract and hearing, I've come off of 21 prescription drugs including Abilify and Lamictal.

 

I've tapered very slowly from 225 mg to my current 50 mg dosage of Effexor--the drug considered the main cause of my lung condition. Some days are better than others, but today I am overcome with exhaustion, head pain, and shortness of breath. I joined to learn from others as my goal is to clean my body of all toxic chemicals and regain my health naturally.

 

I'm also working on forgiving myself for my naive trust in physicians prescribing me all these toxic drugs rather than helping me to find the cause of my illnesses in order to regain my health!

Edited by baroquep
White Space for readability

Tapered off 21 Rx drugs due to chemical toxicity. 6 years on Abilify, Lamictal, and Effexor. Currently take Klonopin, Flexeril and Vyvanse. Tapering off Effexor.

Link to post
  • Moderator Emeritus

Hi BAC5, 

 

Welcome to Surviving Antidepressants (SA), am really glad that you found your way to the site.  

 

It sounds like you have been on the prescription drug roller coaster and sorry to hear that you are dealing with the effects of reducing Effexor.  I am also withdrawing from Effexor and can tell you first hand that it can be quite a challenge.  Please do forgive yourself, many have found themselves in the exact situation you now find yourself in.  Many of us trusted our doctors but unfortunately few have any knowledge as to how to safely withdrawal from anti-depressants and that has definitely been my own experience. 

 

Without having more information with respect to your drug/tapering history it will be difficult to make any specific recommendations at this time. 

 

We ask all of our members to fill out a withdrawal history signature so that all of your information can be read at a glance.  This helps moderators determine you current situation and we would ask that you follow the instructions at the link below.

 

Instructions:  Withdrawal History Signature

 

 •    Please leave out symptoms and diagnoses.

 •    A list is easier to understand than one or multiple paragraphs. 

 •    Any drugs prior to 24 months ago can just be listed with start and stop years.

 •    Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)

 •    Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

 

At Surviving Antidepressants (SA), it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.

  

In the meantime and to get you familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended. 

 

What is Withdrawal Syndrome?

Before you begin tapering what you need to know

Why taper by 10% of my dosage?

Tips for Tapering off Effexor/Effexor XR/Venlafaxine

 

You will find a wealth of information here as well as a supportive community that knows exactly what you are going through and everyone is here to help.  Please feel free to post back in your introduction thread if you have any questions or need clarification on any of the topics I've linked above.  

 

Best,

BaroqueP

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to post

Thanks so very much, BaroqueP. Right in front of me is a one inch thick print-out from my pharmacy of all the drugs I've been on the past 12 months to bring with me to Cleveland Clinic Thursday where I'm being seen for lung damage (ILD Interstitial Lung Disease.) :( I am so overwhelmed right now that I can't even type out the list. I had to taper off so much in a short time because of the physical damage we final realized the drugs were causing! I ate homemade baby food from Jan through April because my esophagus and stomach were so painfully inflamed, for example.Now I'm on my way to hopefully find an answer to the breathing problems the drugs caused. I became seriously ill August 2016 with symptom after symptom suddenly appearing. Doctors here were completely baffled! Finally a rheumatologist at Penn we went to in April pointed out the probable drug interactions as a cause.Hundreds of hours of research later, I began tapering off prescriptions one by one. I changed to an anti-inflammatory organic eating program a'nd began taking high quality supplements to help heal my body. Miraculously I've healed my GI tract and improved my health considerably. but my lung condition remains as well as blockage in one ear. Effexor has proven to be my Nemesis. After reading several posts here, I'm going to slow down my tapering even more. These bouts of horrible irritability, anxiety, headaches and exhaustion are debilitating. I think I needed some encouragement today.Your note here to me has helped. Thanks so much. (I'll add the complete drug list after I return from CC and get some rest.)

Tapered off 21 Rx drugs due to chemical toxicity. 6 years on Abilify, Lamictal, and Effexor. Currently take Klonopin, Flexeril and Vyvanse. Tapering off Effexor.

Link to post
  • ChessieCat changed the title to BAC5: Effexor withdrawal

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy